Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 36, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 1, 2017, 6:32 PM MDT for Hudspeth County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 6:32 PM MDT (00:32 UTC)
- Expired
- Jun 1, 2017, 7:00 PM MDT
- In force
- 28 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 177 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
882
WUUS54 KEPZ 020032
SVREPZ
TXC229-020100-
/O.NEW.KEPZ.SV.W.0036.170602T0032Z-170602T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
632 PM MDT THU JUN 1 2017
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
South central Hudspeth County in southwestern Texas...
* Until 700 PM MDT
* At 631 PM MDT, a severe thunderstorm was located 5 miles east of
Indian Hot Springs, or 23 miles south of Sierra Blanca, and is
nearly stationary.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Indian Hot Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3081 10522 3079 10526 3083 10529 3081 10531
3081 10532 3083 10532 3084 10534 3085 10540
3088 10539 3090 10542 3098 10533 3080 10516
3078 10518 3079 10519 3078 10521
TIME...MOT...LOC 0031Z 297DEG 3KT 3085 10524
HAIL...1.75IN
WIND...60MPH
$$
TSB1 follow-up statement
966
WWUS54 KEPZ 020052
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
652 PM MDT THU JUN 1 2017
TXC229-020101-
/O.EXP.KEPZ.SV.W.0036.000000T0000Z-170602T0100Z/
Hudspeth TX-
652 PM MDT THU JUN 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HUDSPETH COUNTY
WILL EXPIRE AT 700 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. Heavy rain associated with this storm and
several others will likely lead to flash flooding along the Red
Light Draw.
LAT...LON 3081 10522 3079 10526 3083 10529 3081 10531
3081 10532 3083 10532 3084 10534 3085 10540
3088 10539 3090 10542 3098 10533 3080 10516
3078 10518 3079 10519 3078 10521
TIME...MOT...LOC 0051Z 297DEG 3KT 3084 10522
$$
TSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:28 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 1, 3:28 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 328 PM MDT Thu Jun 1 2017 .SYNOPSIS... Weak upper level disturbances moving ahead of a slow moving upper level low over northeastern Sonora will help produce scattered showers and thunderstorms across the area this evening. The upper low will weaken as it moves over New Mexico on Friday, but the chances for thunderstorms will remain. Isolated thunderstorms will remain a threat through the weekend as low level southeast winds keep some moisture in the area. && .DISCUSSION... Scattered thunderstorms have developed across portions of the area, including just south of El Paso and stretching along the higher terrain in Mexico just south of the Lower Valley. Radar also shows a thin line stretching from Samalayuca NW towards Deming with towering Cu along it (on visible satellite). Difficult to say what this boundary is, but dewpoints appear to be slightly higher to south of it (50s) vs north (40s). Meanwhile an upper low over NE Sonora continues to slowly drift to the west. Numerous upper impulses (vort lobes) are moving out ahead this system, which is helping to focus the thunderstorms to some extent. Several convection-allowing models indicated thunderstorms would develop along the higher terrain and in the lowlands in sort of a NW to SE arc...with differences in how far south and west convection would initiate. With the AZ WRF runs, it appeared the thickness of the cirrostratus shield associated with the upper low was the main factor determining where storms would initiate. It appears that the "farther south and west" option was the correct one. We are awash with RAOB data this afternoon thanks to the Met group at White Sands Missile Range and an NMSU/UTEP crew collaborating on an Ozone study. The WSMR sounding revealed CAPE of 1700 J/Kg and some impressive lapse rates in the 600-500mb layer. While we lacked a skew-t, the "Ozone" sonde indicated some mid-level cooling over Santa Teresa. Modified 12z EPZ sounding using the 18z ozone sonde temperature data suggested CAPE of around 2000 J/Kg (though this was a rather quick-and-sloppy approach). Stronger storms lurking just south of Juarez will move into the El Paso Metro area in the next hour or two. Expect storms to increase in coverage as they move NE, with the best precip coverage this evening likely ending up in an arc across northern or central Dona Ana County into Otero and Hudspeth. Some CAM runs are showing additional rounds of thunderstorms moving into southern Dona Ana and El Paso County overnight, and given the location of the upper low and continued weak disturbances moving into the area, this seems reasonable. The upper low will weaken as it moves across southern NM tomorrow (Friday). Some drier air will work into far SW New Mexico, but the remainder of the area will be in a similar environment to today. By Saturday, the upper low will have weakened into an open trough focused over the Permian Basin but hanging back across Southern NM. Again, weak impulses associated with northerly flow aloft will result in isolated to scattered thunderstorms starting in the higher terrain and working into the lowlands. Expect a similar pattern on Sunday as a high-amplitude ridge develops just west of the AZ/NM border, keeping most of NM in northerly flow aloft. The ridge will build over as it weakens early next week, but the chance of isolated thunderstorms will remain as SE low level flow persists. && .AVIATION...Valid 02/00Z-03/00Z... P6SM FEW-SCT060-080 SCT-BKN200-250 through much of the period. Scattered to numerous VRB25G40KT 1-3SM TSRA BKN040-060 through 06Z with greatest coverage north of a KDMN-KELP line. After 06Z storms will be mainly confined to areas east of river. Storm coverage will increase again after 18Z with greatest coverage in area mountains and lowlands north of KTCS-KGDP line. && .FIRE WEATHER... A weak, but favorably positioned upper low/trough will slowly move across the region through the weekend with a daily chance for showers and thunderstorms. The main threat with these storms will be locally heavy rain as flow aloft will be weak allowing for slow storm movement. A general east to southeast surface wind will keep dew points up as well as relative humidities. Upper ridge will start to build over the Rockies early next week helping to raise temperatures into the 90s for the lowlands and low relative humidities back into the lower to mid teens but isolated showers and thunderstorms will continue to be possible during this time. Besides around thunderstorms, winds will remain at or below 15 mph through forecast period. && .PRELIMINARY POINT TEMPS/POPS... El Paso 64 86 65 85 / 50 20 30 30 Sierra Blanca 60 82 62 83 / 50 30 30 30 Las Cruces 60 84 63 84 / 50 20 30 20 Alamogordo 58 82 61 80 / 50 40 30 40 Cloudcroft 45 56 46 60 / 70 70 50 70 Truth or Consequences 59 83 60 84 / 50 40 30 20 Silver City 53 79 57 81 / 40 60 30 50 Deming 59 86 61 87 / 30 10 10 20 Lordsburg 58 86 61 91 / 10 10 0 20 West El Paso Metro 64 85 66 84 / 50 10 30 30 Dell City 57 84 58 83 / 60 30 30 30 Fort Hancock 62 85 64 87 / 50 20 30 30 Loma Linda 58 81 61 80 / 50 30 30 30 Fabens 63 85 64 86 / 40 20 30 30 Santa Teresa 62 85 64 84 / 40 10 30 20 White Sands HQ 63 84 64 80 / 60 30 30 30 Jornada Range 59 83 62 82 / 60 30 30 30 Hatch 58 86 59 86 / 60 30 30 20 Columbus 61 87 61 87 / 20 10 10 20 Orogrande 62 83 64 80 / 60 30 30 30 Mayhill 48 66 49 67 / 70 70 50 60 Mescalero 49 67 50 70 / 70 70 50 60 Timberon 48 68 50 65 / 70 70 50 60 Winston 46 73 47 77 / 60 70 40 50 Hillsboro 55 81 56 83 / 60 60 40 30 Spaceport 56 84 57 84 / 60 40 30 30 Lake Roberts 45 75 46 78 / 50 70 40 60 Hurley 51 80 54 81 / 40 40 30 40 Cliff 51 84 54 89 / 30 30 30 30 Mule Creek 54 81 57 87 / 20 20 20 30 Faywood 54 81 57 82 / 50 30 30 40 Animas 57 87 62 93 / 0 10 0 10 Hachita 58 87 59 92 / 10 10 10 20 Antelope Wells 57 86 60 92 / 0 10 10 20 Cloverdale 54 84 58 89 / 0 20 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 25-Hardiman / 26-Grzywacz
Hazardous weather outlook, Jun 1, 3:15 AM MDT, 15 hours 17 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 315 AM MDT Thu Jun 1 2017 NMZ401>417-TXZ418>424-0211315- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 315 AM MDT Thu Jun 1 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight A moist and unstable air mass will allow showers and thunderstorms to develop across the region this afternoon and tonight. Storms will develop first over the mountains and then will form over the lowlands later in the afternoon and evening. A few storms may produce over an inch of rain resulting in flash flooding...especially around low water crossings and poor drainage areas. Several storms may also become severe with hail up to an inch in diameter and damaging wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered showers and thunderstorms most areas Friday and Saturday with most activity occurring from mid afternoon through the early morning hours. A few storms may produce over an inch of rain resulting in flash flooding...especially around low water crossings and poor drainage areas. Several storms may also become severe with hail up to an inch in diameter and damaging wind gusts to 60 mph. Isolated showers and thunderstorms across the lower elevations with isolated to scattered storms mountains Sunday through Wednesday. Brief heavy rains and wind gusts to 50 mph possible with several storms. .SPOTTER INFORMATION STATEMENT... Spotters should report all observed significant and hazardous weather and flooding to this office and local law enforcement. Rogash
In the hours before
Special weather statement, Jun 1, 4:53 PM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service El Paso TX
453 PM MDT THU JUN 1 2017
TXZ423-012345-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
453 PM MDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
545 PM MDT...
At 453 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fabens, moving north at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fabens and Tornillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3142 10610 3142 10613 3146 10618 3146 10619
3149 10622 3150 10622 3154 10613 3146 10604
3140 10608
TIME...MOT...LOC 2253Z 188DEG 13KT 3148 10613
TRIPOLISpecial weather statement, Jun 1, 4:56 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service El Paso TX
456 PM MDT THU JUN 1 2017
NMZ410-411-012345-
Northern Dona Ana County NM-
Southern Dona Ana County/Mesilla Valley NM-
456 PM MDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONA ANA COUNTY
UNTIL 545 PM MDT...
At 456 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Fairacres, or 8 miles southwest of Las Cruces,
moving north at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Las Cruces, Leasburg, Radium Springs, Corralitos, Fairacres and
Lookout Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3222 10681 3220 10698 3207 10694 3212 10714
3217 10724 3232 10727 3232 10717 3246 10716
3250 10687
TIME...MOT...LOC 2256Z 167DEG 14KT 3225 10691
TRIPOLISpecial weather statement, Jun 1, 5:04 PM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service El Paso TX 504 PM MDT THU JUN 1 2017 NMZ402-403-408-012345- Eastern Black Range Foothills NM- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- 504 PM MDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT...SOUTHERN SIERRA AND NORTH CENTRAL LUNA COUNTIES UNTIL 545 PM MDT... At 503 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles east of Hurley to 9 miles east of Faywood. Movement was north northwest at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... San Juan, Faywood and Sherman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3282 10807 3267 10756 3251 10766 3267 10811 TIME...MOT...LOC 2303Z 201DEG 23KT 3269 10802 3260 10771 TRIPOLI
Special weather statement, Jun 1, 5:20 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service El Paso TX
520 PM MDT THU JUN 1 2017
TXZ420>424-020000-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Salt Basin TX-Rio Grande Valley of Eastern Hudspeth County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
520 PM MDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR HUDSPETH COUNTY UNTIL 600 PM
MDT...
At 517 PM MDT, Doppler radar was tracking strong thunderstorms
across eastern Hudspeth county...with activity concentrated near
Sierra Blanca. Storms are moving north-northeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Cornudas, Sierra Blanca, Dell City, Frenchman Canyon, Salt Flat,
Guadalupe Mountains National Park, Little Box and Quitman Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3079 10522 3087 10540 3089 10540 3099 10555
3200 10570 3199 10492 3127 10491
TIME...MOT...LOC 2317Z 227DEG 8KT 3122 10519
TRIPOLISpecial weather statement, Jun 1, 5:27 PM MDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service El Paso TX 527 PM MDT THU JUN 1 2017 NMZ409-410-412-413-020015- Southern Tularosa Basin NM-Central Tularosa Basin NM- Northern Dona Ana County NM-Sierra County Lakes NM- 527 PM MDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIERRA AND NORTHEASTERN DONA ANA COUNTIES UNTIL 615 PM MDT... At 526 PM MDT, Doppler radar was tracking strong thunderstorms 4 miles north of Jornada Range, or 18 miles northeast of Leasburg, moving north northwest at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Jornada Range. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3256 10653 3243 10684 3289 10700 3306 10649 TIME...MOT...LOC 2326Z 166DEG 12KT 3268 10672 TRIPOLI
Special weather statement, Jun 1, 6:27 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service El Paso TX
627 PM MDT THU JUN 1 2017
NMZ416-417-020115-
Otero Mesa NM-East Slopes Sacramento Mountains Below 7500 Feet NM-
627 PM MDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO COUNTY UNTIL
715 PM MDT...
At 627 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Pinon, or 32 miles east of Timberon, moving north
at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Crow Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3223 10513 3229 10535 3283 10537 3283 10535
3252 10535 3252 10500
TIME...MOT...LOC 0027Z 193DEG 30KT 3247 10517
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:32 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Jun 1, 6:57 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.